Forums


General Discussions

Help

  • By DanielC.

    Hello I just recently turned 46 and The doctor and I have been trying to manage my psa for around 4yrs . I’ve tried numerous medications with minimal relief so the doctor suggested humira that I’ve been on for approx 5 months. Humira has seemed to help with joint aches/pains but now I have flares where my muscles,tendons and ligaments swell,burn,hurt where they connect to the joints and this occurs in my shoulders,elbows,knees and in my back near the pelvis. These constant flares minus a couple of days a month have left me unable to work or do most of anything. Since my last doctor appointment I have been prescribed Gabapentin 300mg 3xday and prednisone 5mg 1xday and hydrocodone 10mg 3xday still no relief. I’m just curious if someone else is having these same issues and if so how are you and your doctor managing your symptoms. Thanks

    Reply Created with Sketch. reply
  • By Sean

    It’s interesting you mention Gabapentin because I’m just about to go on it.

    The worst issue, as I mentioned in another thread, that my PsA forces me to deal with is head pressure and ear ringing caused by cervical damage, I just started Humira to hopefully prevent further deterioration but it hasn’t helped with the head pressure and ear ringing, nor is it likely to. There’s a show my wife and I watch on the SyFy channel called the Magicians and in one episode the main bad guy tortured one of the heroes by inflicting head pressure and ear ringing on him until he submitted. Well, that’s my daily life.

    I saw a neurologist over the summer and, at the time, I wanted to see if my head would get better on its own. I’m not a big fan of taking medication if I don’t have to. Well, after a year it’s clear that the issue with my head isn’t going to go away. So my doctor is prescribing Gabapentin. I honestly don’t know what to expect from the drug. I’m praying it helps because the constant pressure and noise in my head is taking a toll on my mental health.

    I know that’s not offering up much in the way of advice, more solidarity. It sounds like you have more serious pain issues than I have and I’m very sorry to hear that. I do hope you find some relief and if I come across something that might help or if my doctor tries anything that brings me relief I will absolutely pass it along. But for now I’m going much the same route you are.

    Reply Created with Sketch. reply
  • By DanielC.

    Thanks Sean ,I to have ringing in the ears which Is definitely annoying. I hope you have better luck with Gabapentin and Humira than I’m having.

    Reply Created with Sketch. reply
    • By VickiN Moderator

      Hi @danielc.! I have these tendon issues in my feet (plantar fasciitis). I thought you might be interested in this article, as the issues you experience are right in PsA’s wheelhouse:

      How Are Tendons & Ligaments Affected?


      This issue is called enthesitis. Have you had a chance to chat with your Rheumy about it? They should be familiar with it if they work with PsA. Thanks for sharing with us, and thanks for sharing your experience too, @sean! I hope you’re both able to find relief soon. Let us know how you make out with the Gabapentin.
      -Victoria, Community Moderator

      Reply Created with Sketch. reply
  • By Sean

    Thanks, VIckie. I’ve not actually been prescribed it just yet but that’s what my doctor recommended. I’m waiting to hear back from him. Hopefully today.

    I Googled the drug and I’m nervous/excited to take it. Some people say you get a little high from it … like being on MDMA. But I guess that’s only when you take 1500 mgs of the stuff, which I won’t be doing. The last thing I need is for my body building up a tolerance for it and then the daily dosage not working.

    That said, if it puts me in a positive mood, in addition to helping with my head pressure/pain, that’s something I could use right now. As much as I try to stay positive I’ve been in a dark place as of late mentally. I’ve known I’ve had PsA for four years now but it wasn’t until a year ago that I REALLY started feeling the effects of it in a big way. That, combined with turning 50, made me begin to wonder if it was all downhill from here. If the best years of my life, the ones where I was pain free, capable of anything, still striving to achieve things in life … if those days were gone.

    The me of five years ago felt invincible. I was a pretty serious weight lifter and fitness buff and people would comment all the time on how I was in amazing shape for my age. I felt like I was defying the odds. Showing people that a person in their mid 40s could be as healthy as a person in their mid 20s. And then WHAM … the rug was pulled out from under me.

    I think for the first three years after the diagnosis I lived in denial a bit. The full weight of it didn’t come crashing down on me until I started to feel it in my head. As long as it was just a sore/weak wrist and a stiff neck – that I could deal with. But constant head pressure, pain, bouts of dizziness … that’s something else entirely. It’s made me feel, over the last year, as if my life has been stolen from me. That my days of being the man I was are over.

    I still try to stay fit. I try to stay positive. But, as I said, it takes a toll. I guess I’m just venting here. Maybe the Gabapntin will make a difference. i hope so.

    Reply Created with Sketch. reply